Hail, Bowman
- When
- June 2, 3:47 PM MST to 3:49 PM MST
- Where
- Bowman County, Rhame
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 46.230, -103.650
An isolated thunderstorm produced one severe hail report and flash flooding across Bowman County on Monday, June 2nd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated thunderstorm produced one severe hail report and flash flooding across Bowman County on Monday, June 2nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 2, 1:05 PM MST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT MON JUN 2 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT ACTIVE BUT COMPLICATED PATTERN ON TAP FOR THE REMAINDER OF THE WEEK. THE TIMES AND LOCATIONS OF THE PRECIPITATION EVENTS ARE DIFFERENT ON EVERY MODEL. I USED THE 4KM WRF TO GET A HANDLE ON TONIGHTS ACTIVITY. THE REMAINDER OF THE FORECAST IS A BLEND OF MODELS AND COMPROMISE. ONE CERTAINTY IS...UNSETTLED WEATHER THIS WEEK AS A SERIES OF UPPER LOWS AND ORBITING SHORT WAVES KEEP WASHING UP ON OUR SHORES. DAYTIME TEMPERATURES WILL BE BELOW NORMAL THANKS TO THE AMPLE CLOUDS AND COLD AIR ALOFT. .LONG TERM... THE LONG TERM PERIOD IS CHARACTERIZED BY AN ACTIVE JET STREAM ACROSS THE NORTHERN TIER OF STATES...WITH A SERIES OF UPPER LEVEL LOWS AND SHORTWAVES MOVING ACROSS CENTRAL NORTH AMERICA. WILL GENERALLY KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST. HIGH TEMPERATURES MAINLY IN THE 60S AND 70S WITH LOWS 45 TO 55. && .AVIATION... HIGH PRESSURE OVER LAKE WINNIPEG THIS AFTERNOON WILL KEEP SKIES MAINLY CLEAR OR WITH ONLY CIRRUS OR HIGH MID CLOUDS OVER NORTHEASTERN NORTH DAKOTA. HOWEVER...THIS HIGH IS PROGGED TO MOVE EAST TONIGHT. MEANWHILE LOW PRESSURE IN THE LEE OF THE ROCKIES FROM WESTERN MONTANA TO SOUTH DAKOTA AND NEBRASKA WILL BE THE FOCUS OF SHOWERS AND THUNDERSTORM ACTIVITY. THIS LOW PRESSURE TROUGH IS PROGGED TO MOVE EASTWARD INTO WESTERN NORTH DAKOTA TUESDAY MORNING. EXPECT SHOWERS TO CONTINUE WITH VFR CEILINGS UNTIL AROUND 04Z-06Z...WHEN CEILINGS OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA WILL LIKELY LOWER TO 1500-2500 FEET WITH SHOWERS AND ISOLATED THUNDERSTORMS. TUESDAY LATE MORNING AND AFTERNOON WILL BE UNSTABLE ENOUGH FOR THUNDERSTORM ACTIVITY AS A SURFACE LOW AND COLD FRONT MOVE INTO CENTRAL NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 506 AM CDT MON JUN 2 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 506 AM CDT MON JUN 2 2008 /406 AM MDT MON JUN 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD MODERATE TO HEAVY RAIN WITH ISOLATED THUNDERSTORMS WILL DEVELOP MONDAY AND MONDAY NIGHT ALONG AND 50 MILES EITHER SIDE OF A LINE FROM MEDORA TO OAKES. RAINFALL ACCUMULATIONS NEAR 1.00 INCH WITH LOCALLY HIGH AMOUNTS ARE POSSIBLE THROUGH MONDAY NIGHT IN THIS AREA. SCATTERED RAIN SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED ELSEWHERE ACROSS NORTH DAKOTA ON MONDAY WITH LESSER RAINFALL ACCUMULATIONS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN THE BOWMAN...MOTT...HETTINGER AND MORRISTOWN AREAS MONDAY AFTERNOON AND EVENING IF SUFFICIENT AFTERNOON HEATING DEVELOPS. LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AN ISOLATED TORNADO ARE POSSIBLE WITH THESE STORMS SHOULD THEY DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH SATURDAY. ALTHOUGH THERE IS UNCERTAINTY IN THE SEVERITY OF ANY THUNDERSTORMS THAT WILL DEVELOP IN THIS PERIOD...THE ATMOSPHERIC PATTERN POINTS TOWARDS SEVERAL ROUNDS OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED IN EXTREME SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA MONDAY AFTERNOON AND EVENING. PJA
The Bismarck radar (KBIS), 229 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Heavy rainfall from an isolated thunderstorm produced flash flooding within the city of Bowman. Water ran through yards and some basement flooding was reported. The rain was so heavy that visibility was reduced to two city blocks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2008Every state in 2008This day in weather historyWarnings in North Dakota, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102821, 102824.